Alert archive / Kentucky / Flash Flood Watches in 2021
Flash Flood Watch 1, NWS Jackson, KY
NWS Jackson, KY issued this flash flood watch at Mar 2, 2021, 1:57 PM EST for Breathitt County, Kentucky. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2021, 1:57 PM EST (18:57 UTC)
- Expired
- Mar 2, 2021, 9:51 PM EST
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- None
County Breathitt County, KY
The radar
The Jackson,KY radar (KJKL), 8 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561 WGUS63 KJKL 021857 FFAJKL URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jackson KY 157 PM EST Tue Mar 2 2021 KYZ112-030300- /O.NEW.KJKL.FF.A.0001.210302T1857Z-210303T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Breathitt- Including the cities of Jackson 157 PM EST Tue Mar 2 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM EST WEDNESDAY... The National Weather Service in Jackson has issued a * Flash Flood Watch for a portion of southeast Kentucky, including the following area, Breathitt. * Until 1 AM EST Wednesday * The North Fork Kentucky River is eroding Highway 15 near Pan Bowl Lake in front of the Jackson Inn. Should the road bed completely give way, flash flooding would occur in and around Pan Bowl Lake. $$ GEOGERIAN
1 follow-up statement
955 WGUS63 KJKL 030251 FFAJKL Flood Watch National Weather Service Jackson KY 951 PM EST Tue Mar 2 2021 KYZ112-030400- /O.CAN.KJKL.FF.A.0001.000000T0000Z-210303T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Breathitt- Including the cities of Jackson 951 PM EST Tue Mar 2 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast Kentucky, including the following area, Breathitt has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. $$ GREIF
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood watch went out at Mar 2, 1:14 PM EST, 43 minutes earlier.
Area forecast discussion, Mar 2, 1:14 PM EST, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 114 PM EST Tue Mar 2 2021 .UPDATE... Issued at 1134 AM EST TUE MAR 2 2021 The forecast generally remains on track today. Did lower the highs just a touch, given the slightly cooler trace to the observations, compared to forecast. Updates have been sent. UPDATE Issued at 712 AM EST TUE MAR 2 2021 All is calm out there this morning. Did make some minor adjustments to temperatures, but overall not much of a reason for an update. && .SHORT TERM...(Today through Wednesday) Issued at 315 AM EST TUE MAR 2 2021 Fairly zonal flow will dominate through the middle of the week, allowing temperatures to moderate. At the surface, strong surface high pressure will remain intact across the region allowing for mostly clear skies through the period. We will have a fast moving vort max passing to our south late tonight, but models are in better agreement on keeping precipitation and cloud cover all to our south. Temperatures will climb to around 50 after a chilly start, and will potentially reach 60 on Wednesday. With less cloud cover expected tonight, we should see temperatures drop off fairly nicely in the valleys with readings well into the 20s. .LONG TERM...(Wednesday night through Monday) Issued at 315 AM EST TUE MAR 2 2021 Quiet weather should persist from the short term period right through the long term. The models continue in unusually good agreement, even at longer range. Northwest flow aloft will bring a dry cold front through from the NNW Wednesday night and Thursday, but the change in temperatures will be modest as the heart of the air mass remains to our northeast. Another system, a large closed upper low currently well offshore of the California coast, should make its way east across the southeast CONUS at the end of the week. At this time, models continue to keep its precip to our south as it passes by on Saturday. Ridging at all levels then passes over to finish the weekend. On the back side of the surface ridge, warm air advection will be noticed on Monday, but without any significant moisture return. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 114 PM EST TUE MAR 2 2021 Nearby high pressure will provide for VFR conditions and light winds through the period. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...KAS LONG TERM...HAL AVIATION...GEOGERIAN
Hazardous weather outlook, Mar 2, 3:02 AM EST, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 302 AM EST Tue Mar 2 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031115- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 302 AM EST Tue Mar 2 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Flooding will continue along portions of the Kentucky, Cumberland, Red, Licking and Big Sandy river basins through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Flooding will continue along portions of the Kentucky and Cumberland river basins through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KAS/HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 10:03 PM EST | River Flood Warning | JKL | Floyd | 17 hr |
| Mar 1, 10:08 PM EST | River Flood Advisory | JKL | Bell | 11 hr |
| Mar 1, 10:18 PM EST | River Flood Advisory | JKL | Perry | 3 hr |
| Mar 1, 10:52 PM EST | River Flood Advisory | JKL | Pike | 8 hr |
| Mar 1, 11:31 PM EST | Areal Flood Warning | JKL | Breathitt | 8 hr |
| Mar 2, 1:14 AM EST | River Flood Advisory | JKL | Clay | 6 hr |
| Mar 2, 1:39 AM EST | River Flood Advisory | JKL | Magoffin | 10 hr |
| Mar 2, 2:54 PM EST | River Flood Advisory | JKL | Floyd | 27 hr |
| Mar 2, 4:59 PM EST | Areal Flood Warning | JKL | Martin | 25 hr |
Nearby
Flash Flood Watches in Kentucky, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.